Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 63, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 25, 2025, 1:38 PM EDT for Brevard County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2025, 1:38 PM EDT (17:38 UTC)
- Expired
- May 25, 2025, 2:07 PM EDT
- In force
- 29 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 7 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2392 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
302
WUUS52 KMLB 251738
SVRMLB
FLC009-251830-
/O.NEW.KMLB.SV.W.0063.250525T1738Z-250525T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
138 PM EDT Sun May 25 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southeastern Brevard County in east central Florida...
* Until 230 PM EDT.
* At 138 PM EDT, a severe thunderstorm was located over Melbourne,
and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Palm Bay, Melbourne, Cocoa Beach, Satellite Beach, and Malabar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2788 8064 2826 8072 2832 8058 2819 8056
2793 8045
TIME...MOT...LOC 1738Z 335DEG 3KT 2812 8064
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sedlock2 follow-up statements
090
WWUS52 KMLB 251755
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
155 PM EDT Sun May 25 2025
FLC009-251830-
/O.CON.KMLB.SV.W.0063.000000T0000Z-250525T1830Z/
Brevard FL-
155 PM EDT Sun May 25 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHEASTERN BREVARD COUNTY...
At 154 PM EDT, a severe thunderstorm was located near West Melbourne,
or near Indialantic, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Palm Bay, Melbourne, Malabar, Indialantic, and West Melbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2793 8045 2788 8064 2810 8069 2811 8069
2816 8055 2808 8052
TIME...MOT...LOC 1754Z 312DEG 0KT 2805 8063
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sedlock705
WWUS52 KMLB 251807
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
207 PM EDT Sun May 25 2025
FLC009-251817-
/O.CAN.KMLB.SV.W.0063.000000T0000Z-250525T1830Z/
Brevard FL-
207 PM EDT Sun May 25 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BREVARD COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 2793 8045 2788 8064 2810 8069 2811 8069
2816 8055 2808 8052
TIME...MOT...LOC 1805Z 335DEG 3KT 2804 8062
$$
SedlockWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:05 AM EDT, 6 hours 33 minutes earlier. Its key messages:
- Issued at 410 AM EDT Sun May 25 2025
- Marginal Risk for strong to severe storms again this afternoon and evening; large hail and damaging winds are the main threats
- Daily afternoon/evening rain and storm chances persist into the upcoming week
- Hot and humid conditions build each day; peak heat index values around 100 degrees today, increasing to 100-106 through mid week
Area forecast discussion, May 25, 7:05 AM EDT, 6 hours 33 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 705 AM EDT Sun May 25 2025 ...New AVIATION... .KEY MESSAGES... Issued at 410 AM EDT Sun May 25 2025 - Marginal Risk for strong to severe storms again this afternoon and evening; large hail and damaging winds are the main threats - Daily afternoon/evening rain and storm chances persist into the upcoming week - Hot and humid conditions build each day; peak heat index values around 100 degrees today, increasing to 100-106 through mid week && .PREVIOUS DISCUSSION... Issued at 410 AM EDT Sun May 25 2025 Today-Tonight...Temperatures cooled a bit faster into the overnight period due to rain and lingering clouds from yesterday. At 3 AM, temps range from the low to mid 70s over much of east central Florida. While most places are dry, a noisy storm just offshore of Vero Beach currently is producing some frequent lightning, so thunder may be waking up a few folks along that part of the Treasure Coast. This activity is forecast to be short-lived but could brush the coast over the next hour or so. Plenty of sunshine through the morning will allow temperatures to quickly rebound well into the 80s by midday, on the way to afternoon highs in the upper 80s and low 90s. Heat index values will nose higher as deep moisture builds over the FL Peninsula, reaching the mid 90s to low 100s. If weekend plans take you outdoors today, especially for a prolonged period of time, make sure to stay protected from the sun and remain well hydrated. Frequent breaks in the air conditioning or shade are encouraged. The east coast sea breeze is forecast to develop by early afternoon and will once again be the initial focus for shower and lightning storm development, before migrating inland through late afternoon. The environment will be similarly supportive, compared to yesterday, with mid level temps around -9C to -10C, steep 0-3km lapse rates, and DCAPE close to 1000 J/kg. Storms that do develop will be capable of large hail (up to 1.5" in diameter), gusty to locally damaging wind (up to 60 mph), frequent lightning strikes, and heavy rainfall. The risk for a funnel cloud or brief tornado is very low, less than 2%. In addition, locally higher rain totals are possible where storms sit over a given location. 1 to 2 inches of rain will be common with most storms, though locally higher amounts of 3+" are a possibility (REFS/HREF, less than 10% chance). The most likely timeframe for storms is between 2 PM and 8 PM, with quickly dissipating activity prior to midnight. Overnight, temperatures retreat into the 70s again with clearing skies. Monday-Tuesday...Models suggest deep moisture will remain well established over the area (PW 1.7"-2.0") through Tuesday. A mid level pressure ridge builds over the southeast U.S. and Florida, allowing the pattern of heat, humidity, and daily storm chances to continue. Both days will feature a convectively active east coast sea breeze, where isolated showers and storms first develop near the coast and then move inland. 500mb temps become slightly less supportive of strong storms, warming to -7C/-8C. In other words, we can expect more of the typical summertime storm pattern. That said, water-loaded downdrafts still carry the potential of gusty winds. Outside of rain and storms, high temperatures areawide will reach the upper 80s to low 90s both days. Combined with high humidity, expect heat index values to climb to 100-105 in most locations (especially over the interior). Wednesday-Saturday...Mid level height falls begin as early as Wednesday/Thursday ahead of an approaching frontal boundary. Hot and humid conditions will remain until some relief from the heat arrives later in the weekend. Highs in the upper 80s to low 90s with heat indices near or above the 100-degree mark are going to persist. This stretch of prolonged heat and humidity could take a toll on individuals more sensitive to the heat, so consider checking on neighbors in need of adequate cooling. Daily sea- breeze-driven showers and storms (50-60% chance) stay in the forecast, too. From Friday onward, rain chances become less clear due to model discrepancies with an approaching front. Timing on this front passing through the area will become clearer in time. That said, guidance is now in good agreement on a broad trough pattern over the eastern U.S. this weekend. By Sunday, drier and slightly cooler air looks to spread over north-central Florida. && .MARINE... Issued at 410 AM EDT Sun May 25 2025 Similar conditions will repeat each day, due to high pressure remaining in place. Light southerly winds (5-10 kt) veer increasingly SE each afternoon as the east coast sea breeze forms. Speeds around 10-15 kt are forecast near the immediate coast through mid evening. While generally favorable boating conditions are anticipated, afternoon/evening showers and lightning storms may produce locally higher winds and seas, especially over inland lakes and waterways. Mariners should seek safe harbor when skies threaten. && .AVIATION... (12Z TAFs) Issued at 705 AM EDT Sun May 25 2025 VFR outside of convection. VCTS at all terminals this afternoon, generally after 18Z/19Z. Latest model guidance suggest the highest coverage of showers and storms occurring in vicinity of I-4, and have included TSRA TEMPOs (20Z-24Z) at ISM/MCO/SFB/DAB to reflect these trends. Convective coverage is forecast to dwindle along the Treasure Coast after 22Z, although a period of light showers may be possible into the evening. TSRA impacts diminish around or before 01Z across the north. South to southeast winds shift east as the sea breeze pushes inland into the afternoon. Variable winds in vicinity of any thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... DAB 90 71 91 72 / 60 30 50 20 MCO 92 73 92 74 / 60 30 60 20 MLB 88 74 89 75 / 40 20 60 30 VRB 89 74 89 73 / 40 20 60 20 LEE 92 73 92 74 / 60 20 60 20 SFB 92 73 94 73 / 60 30 60 20 ORL 92 73 92 75 / 60 30 60 20 FPR 89 73 89 73 / 30 20 60 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Schaper AVIATION...Law
In the hours before
Special weather statement, May 25, 1:10 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
110 PM EDT Sun May 25 2025
FLZ547-647-747-251800-
Southern Brevard Barrier Islands FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
110 PM EDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BREVARD COUNTY
THROUGH 200 PM EDT...
At 110 PM EDT, Doppler radar was tracking a strong thunderstorm over
Melbourne. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa Beach, and Satellite Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2797 8050 2807 8075 2832 8071 2830 8056
2819 8056 2803 8049
TIME...MOT...LOC 1710Z 283DEG 0KT 2815 8065
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
FehlingThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:10 PM EDT | Special Weather Statement | MLB | Brevard | 50 min |
| May 25, 1:11 PM EDT | Special Marine Warning | MLB | 64 min | |
| May 25, 2:18 PM EDT | Special Weather Statement | MLB | Indian River | 42 min |
| May 25, 2:32 PM EDT | Special Marine Warning | MLB | 58 min | |
| May 25, 2:42 PM EDT | Special Weather Statement | MLB | Seminole | 48 min |
| May 25, 2:50 PM EDT | Special Weather Statement | MLB | Lake | 40 min |
| May 25, 2:59 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 46 min |
| May 25, 3:09 PM EDT | Areal Flood Advisory | MLB | Indian River | 2 hr |
| May 25, 3:13 PM EDT | Special Weather Statement | MLB | Volusia | 47 min |
| May 25, 3:16 PM EDT | Special Weather Statement | MLB | Indian River | 44 min |
| May 25, 3:31 PM EDT | Special Weather Statement | MLB | Seminole | 44 min |
| May 25, 3:45 PM EDT | Special Weather Statement | MLB | Saint Lucie | 30 min |
| May 25, 3:49 PM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| May 25, 3:51 PM EDT | Areal Flood Advisory | MLB | Brevard, Volusia | 114 min |
| May 25, 3:55 PM EDT | Areal Flood Advisory | MLB | Martin, Okeechobee, Saint Lucie | 2 hr |
| May 25, 4:01 PM EDT | Special Weather Statement | MLB | Indian River | 29 min |
| May 25, 4:16 PM EDT | Special Weather Statement | MLB | Seminole | 29 min |
| May 25, 4:22 PM EDT | Flash Flood Warning | MLB | Brevard, Volusia | 113 min |
| May 25, 5:32 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 3 hr |
| May 25, 5:35 PM EDT | Areal Flood Advisory | MLB | Lake | 3 hr |
| May 25, 5:39 PM EDT | Special Weather Statement | MLB | Lake | 21 min |
| May 25, 5:54 PM EDT | Areal Flood Advisory | MLB | Osceola | 2 hr |
| May 25, 6:01 PM EDT | Special Weather Statement | MLB | Orange | 29 min |
| May 25, 6:18 PM EDT | Flash Flood Warning | MLB | Osceola | 117 min |
| May 25, 6:24 PM EDT | Special Weather Statement | MLB | Lake | 36 min |
| May 25, 7:15 PM EDT | Special Weather Statement | MLB | Flagler | 30 min |
| May 25, 7:40 PM EDT | Special Marine Warning | MLB | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.